Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 8, 2011Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 8, 2011, 5:41 PM EDT for Johnson County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2011, 5:41 PM EDT (21:41 UTC)
Expired
Jul 8, 2011, 6:15 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 896 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
896 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS82 KFFC 082141
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT FRI JUL 8 2011

GAZ085-082215-
541 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JOHNSON
COUNTY UNTIL 615 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF KITE TO SPANN...MOVING
EAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE 
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY 
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE 
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3272 8245 3268 8250 3265 8247 3264 8251
      3258 8260 3253 8257 3253 8258 3252 8267
      3261 8267 3266 8280 3269 8279 3281 8255
      3281 8251 3276 8244
TIME...MOT...LOC 2141Z 270DEG 5KT 3277 8242 3265 8256
          3265 8274

$$



19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:17 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 8, 4:17 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT FRI JUL 8 2011

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA AND WILL
CONTINUE THROUGH THE EVENING. SHORTWAVE ACROSS THE TENNESSEE
VALLEY SHOULD HAVE HELPED TO ENHANCE CONVECTION ACROSS THE NORTH.
HAVEN'T SEEN THAT YET...BUT THERE IS STILL TIME LEFT THIS
AFTERNOON/EVENING TO SEE MORE DEVELOPMENT...ALTHOUGH BEGINNING TO
HAVE SOME DOUBTS. WITH THE SHORTWAVE NOT PROGGED TO EXIT THE CWA
UNTIL SATURDAY MORNING...DID INCLUDE LIKELY POPS THIS EVENING
ACROSS THE NORTHEAST.

AS THE SHORTWAVE PULLS OFF TO THE EAST ON SATURDAY...THE MOISTURE
DECREASES ACROSS FAR NORTH GEORGIA. IN ADDITION...THE UPPER LEVEL
RIDGE THAT IS CENTERED OVER THE TEXAS PANHANDLE WILL MIGRATE TO
THE MID MISSISSIPPI VALLEY BY SUNDAY NIGHT. THESE TWO FACTORS WILL
HELP TO LIMIT CONVECTION ACROSS THE NORTHWEST. DESPITE
THIS...GIVEN DIURNAL HEATING...STILL KEPT SLIGHT CHANCE OF POPS
ACROSS THE NORTHWEST. BEST CHANCE FOR POPS THROUGH THE REMAINDER
OF THE SHORT TERM WILL BE ACROSS THE SOUTHERN HALF OF THE CWA
WHERE THE BEST MOISTURE WILL LINGER.

MIN TEMPS FOR SATURDAY MORNING ARE A MAV/MET BLEND WITH MINOR
ADJUSTMENTS. FOR EXAMPLE...ADJUSTED MCN DOWN A DEGREE OR TWO
BASED ON PERSISTENCE.

.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER LEVEL RIDGE BECOMES MORE DOMINATE ACROSS THE CWA AT THE
BEGINNING OF THE LONG TERM. WITH THIS AND 850 MB TEMPS AROUND 24C
BY TUESDAY...WILL SEE A WARM UP IN TEMPERATURES WITH MEX GUIDANCE
INDICATING SOME SITES WILL BREAK 100F. THIS WILL PERSIST THROUGH
MID WEEK. BY THE END OF THE WEEK...THE RIDGE WEAKENS AND IT
APPEARS TEMPS WILL RETURN TO THE LOWER TO MID 90S. WILL SEE NORMAL
DIURNALLY DRIVEN CONVECTION THROUGH THE LONG TERM.

WEAK FRONT PROGGED TO MOVE THROUGH THE CWA TUESDAY AFTERNOON/NIGHT
AND THIS MAY HELP TO ENHANCE CONVECTION...ALTHOUGH WILL HAVE TO
WATCH AND SEE IF MODELS ARE CONSISTENT WITH THE FEATURE OVER THE
NEXT FEW DAYS.

&&

.AVIATION...
18Z UPDATE...
SCATTERED CONVECTION ALREADY INITIATING ACROSS THE FORECAST AREA
AT THIS TIME. WILL BE GOING WITH A TEMPO FOR TS AT ALL TAF SITES
GENERALLY BETWEEN 18Z AND 22Z. VFR CONDITIONS EXPECTED OUTSIDE OF
CONVECTION AREAWIDE THROUGH 08Z WITH SCATTERED MVFR VISIBILITIES
DEVELOPING THROUGH 13-14Z. BRIEF LOCAL IFR VISIBILITIES ARE
POSSIBLE BETWEEN 10Z AND 13Z...BUT I AM NOT INCLUDING THIS AT ANY
OF THE TAF SITES. WINDS WILL REMAIN WEST TO SOUTHWEST BETWEEN 6KTS
AND 10KTS THROUGH 01Z...DIMINISHING TO 6KTS OR LESS BETWEEN 01Z
AND 13Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE WIND SPEED/DIRECTION...VISIBILITY AND CIGS. MEDIUM
CONFIDENCE IN TIMING OF POTENTIAL CONVECTIVE IMPACTS.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  72  94 /  60  30  20  30
ATLANTA         74  93  75  93 /  40  30  20  30
BLAIRSVILLE     67  89  67  89 /  60  40  20  30
CARTERSVILLE    69  94  71  95 /  50  30  20  20
COLUMBUS        75  95  75  96 /  30  40  20  30
GAINESVILLE     72  93  73  93 /  60  40  20  30
MACON           73  96  73  95 /  30  40  30  30
ROME            71  96  72  96 /  50  20  20  20
PEACHTREE CITY  70  93  71  94 /  30  30  20  30
VIDALIA         74  94  76  94 /  30  60  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11
Hazardous weather outlook, Jul 8, 11:45 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT FRI JUL 8 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK SURFACE FRONT STRETCHING FROM THE MID ATLANTIC COAST ACROSS
THE TENNESSEE VALLEY AND ONTO THE PLAINS WILL DRIFT SOUTH...
APPROACHING NORTHWEST GEORGIA. AN AREA OF WEAKENING CONVECTION WILL
CONTINUE TO APPROACH NORTHWEST GEORGIA...AS A WEAK DISTURBANCE
BRINGS INCREASED CHANCE OF THUNDERSTORMS TO PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS TO 45
MPH...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THE BEST
LOCATIONS FOR CONVECTION WILL BE ACROSS NORTH GEORGIA...NORTH OF A
LAGRANGE TO LEXINGTON LINE...AND PORTIONS OF CENTRAL GEORGIA...SOUTH
OF AN CORDELE TO SWAINSBORO LINE.

.DISCUSSION...
LOW LEVEL MOISTURE REMAINS HIGH ACROSS THE AREA. CAPE VALUES WILL
REACH BETWEEN 1000 AND 2000 THIS AFTERNOON. STRONG THUNDERSTORMS ARE
POSSIBLE...BUT MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 8, 2:24 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     FLOOD            5 NNE GIBSON            33.30N 82.57W
07/07/2011                   GLASCOCK           GA   EMERGENCY MNGR

            LOG CABIN ROAD...A DIRT ROAD...HAD A TWO FOOT DIAMETER
            CULVERT PIPE WASHED OUT WHEN ADJACENT BEAVER DAMS BROKE
            ON BEECHTREE BRANCH. RAINFALL AROUND 3 INCHES IN LESS
            THAN 2 HOURS OCCURRED IN THIS LOCATION OF NORTH GLASCOCK
            COUNTY.

&&

KFRANTZ
Special weather statement, Jul 8, 4:37 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT FRI JUL 8 2011

GAZ097-082100-
437 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOUTHERN LAURENS COUNTY UNTIL 500 PM EDT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CADWELL...MOVING EAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3219 8302 3239 8312 3242 8310 3232 8273
      3231 8272 3228 8276 3227 8276 3227 8277
      3219 8286 3219 8290 3216 8295
TIME...MOT...LOC 2037Z 290DEG 19KT 3230 8304

19
Special weather statement, Jul 8, 5:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT FRI JUL 8 2011

GAZ085-082215-
541 PM EDT FRI JUL 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JOHNSON
COUNTY UNTIL 615 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF KITE TO SPANN...MOVING
EAST AT 5 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3272 8245 3268 8250 3265 8247 3264 8251
      3258 8260 3253 8257 3253 8258 3252 8267
      3261 8267 3266 8280 3269 8279 3281 8255
      3281 8251 3276 8244
TIME...MOT...LOC 2141Z 270DEG 5KT 3277 8242 3265 8256
          3265 8274

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:58 PM EDTSpecial Weather StatementFFCPike, Spalding47 min
Jul 8, 4:37 PM EDTSpecial Weather StatementFFCLaurens23 min
Jul 8, 5:47 PM EDTSpecial Weather StatementFFCWarren28 min
Jul 8, 5:57 PM EDTSpecial Weather StatementFFCEmanuel, Jefferson33 min
Jul 8, 6:29 PM EDTSpecial Weather StatementFFCWarren46 min
Jul 8, 6:32 PM EDTSpecial Weather StatementFFCEmanuel43 min
Jul 8, 7:56 PM EDTSpecial Weather StatementFFCJasper34 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.